Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 254, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 4:39 PM CDT for Adams County, Illinois. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 4:39 PM CDT (21:39 UTC)
- Expired
- Sep 19, 2005, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Adams County, IL
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 4:50 PM CDT | HAIL 1 | Quincy, IL | |
| Sep 19, 4:50 PM CDT | HAIL 1.5 | Quincy, IL | |
| Sep 19, 4:55 PM CDT | HAIL 1 | 2 Se Quincy, IL | |
| Sep 19, 5:00 PM CDT | HAIL 1 | Mendon, IL | |
| Sep 19, 5:05 PM CDT | TSTM WND DMG | 6 E Quincy, IL | LARGE TREE LIMBS BLOWN DOWN. |
| Sep 19, 5:05 PM CDT | HAIL 1 | 6 E Quincy, IL | |
| Sep 19, 5:15 PM CDT | TORNADO | Liberty, IL | TORNADO TOUCHED DOWN IN TOWN...DAMAGING ONE STRUCTURE AND SEVERAL TREES UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192138
SVRLSX
ILC001-192230-
/O.NEW.KLSX.SV.W.0254.050919T2139Z-050919T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 530 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
QUINCY...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
QUINCY
PAYSON
CAMP POINT
GOLDEN
CLAYTON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4021 9152 3997 9148 3976 9137 3977 9093
4019 9092
$$
TES1 follow-up statement
000
WWUS53 KLSX 192245
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON SEP 19 2005
ILC001-192248-
/O.EXP.KLSX.TO.W.0022.000000T0000Z-050919T2230Z/
ADAMS IL-
538 PM CDT MON SEP 19 2005
...THE TORNADO WARNING FOR ADAMS COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 4021 9152 3997 9148 3976 9137 3977 9093
4019 9092
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 19, 3:25 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON SEP 19 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E. QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT. STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR RGN. FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH MAXES IN MID/UPR 80S THRU WKEND. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 87 63 89 / 80 10 10 10 QUINCY 61 85 58 86 / 80 10 10 10 COLUMBIA 64 87 60 88 / 80 10 10 10 JEFFERSON CITY 64 87 61 88 / 80 10 10 10 SALEM 65 86 57 85 / 80 10 10 10 FARMINGTON 67 85 56 87 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT MON SEP 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 313 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. CVKING
In the hours before
Special weather statement, Sep 19, 12:59 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1259 PM CDT MON SEP 19 2005 ILZ095>097-MOZ018>019-026>027-034>035-200100- ADAMS-BROWN-PIKE-KNOX-LEWIS-MARION-MONROE-RALLS-SHELBY- 1259 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 800 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL ILLINOIS ADAMS IL... BROWN IL... PIKE IL... IN MISSOURI THIS WATCH INCLUDES 6 COUNTIES IN NORTHEAST MISSOURI KNOX... LEWIS... MARION... MONROE... RALLS... SHELBY... THIS INCLUDES THE CITIES OF...HANNIBAL AND QUINCY. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:49 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 41 min |
| Sep 19, 3:00 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 30 min |
| Sep 19, 4:50 PM CDT | Tornado Warning | LSX | Adams | 40 min |
| Sep 19, 5:10 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 80 min |
| Sep 19, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 40 min |
| Sep 19, 5:37 PM CDT | Tornado Warning | LSX | Pike | 23 min |
| Sep 19, 6:58 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.